Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 137, NWS Fort Worth, TX

March 26, 2000Limestone County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 26, 2000, 3:14 AM CST for Limestone County, Texas. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 26, 2000, 3:14 AM CST (09:14 UTC)
Expired
Mar 26, 2000, 4:00 AM CST
In force
46 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Limestone County, TX

What was reported inside it

TimeReportWhereRemark
Mar 26, 3:25 AM CSTHail 1Coolidge, TX
Mar 26, 3:25 AM CSTThunderstorm Wind 60 ECoolidge, TXA patrol car was blown off road.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 11:45 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1807 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 260915
SVRFTW
TXC293-261000-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
314 AM CST SUN MAR 26 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIMESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 400 AM CST

* AT 314 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF MEXIA...MOVING SOUTHEAST
  AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE MEXIA...GROESBECK AND COOLIDGE

DOPPLER RADAR DETECTED HAIL UP TO QUARTER SIZE WITH THIS SEVERE 
THUNDERSTORM.

LAT...LON 3177 9680 3129 9652 3144 9627 3181 9652

R

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:00 AM CST, 14 minutes earlier.

Area forecast discussion, Mar 26, 3:00 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
300 AM CST SUN MAR 26 2000

OUTFLOW BOUNDARY ASSOCIATED WITH CURRENT CONVECTION CONTINUES TO
ENHANCE MOISTURE CONVERGENCE AS LEADING EDGE MOVES FURTHER SOUTH
INTO SOUTH CENTRAL PORTIONS. THIS AREA OF CONVECTION WILL LIKELY
CONTINUE PAST DAYBREAK. THERE WILL BE A FEW FLOOD-RELATED PROBLEMS
ON MAINLY URBAN STREETS WITH BRIEF HEAVY RAINFALL..BUT ISOLATED
EVENTS LEADS AWAY FROM FLASH FLOOD WATCH AT THE MOMENT.

SECOND CONCERN IS ARRIVAL OF DRY LINE LATER THIS AFTERNOON AT A TIME
WHEN A FAVORABLE LEFT QUAD OF A H250 JET SETS UP ACROSS THE REGION.
OLD THUNDERSTORM BOUNDARIES LEFT OVER FROM OVERNIGHT CONVECTION WILL
ENHANCE MESOSCALE FORCING. THERE WILL BE AN EASTWARD SHIFT OF THE
700-300 MB Q-VECTOR FIELDS WITH STRONGEST LIFT CONCENTRATED OVER THE
EASTERN HALF BY LATE TODAY WHERE CAPES WILL APPROACH 3000 J/KG.
DEWPOINTS IN THE 60S...PRECIP WATER VALUES NEAR 1.00 INCH...AND STEEP
MID LEVEL LAPSE RATES SUGGEST REKINDLING OF POTENTIAL SEVERE
CONVECTION ALONG AND IN ADVANCE OF THE DRY LINE ACROSS THE EASTERN
HALF DURING THE AFTERNOON HOURS...POSSIBLY INTO THE EARLY EVENING
HOURS EXTREME EAST.  FWC POPS AND TEMPERATURES TO BE ADJUSTED.

DFW 81/49/75 510            ACT 83/52/78 831

.FTW...NONE.                                    ...48...

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:32 PM CSTSevere Thunderstorm WarningFWDHood58 min
Mar 25, 6:57 PM CSTSevere Thunderstorm WarningFWDJohnson63 min
Mar 25, 7:20 PM CSTSevere Thunderstorm WarningFWDPalo Pinto55 min
Mar 25, 7:52 PM CSTSevere Thunderstorm WarningFWDErath53 min
Mar 25, 7:57 PM CSTSevere Thunderstorm WarningFWDJohnson48 min
Mar 25, 8:04 PM CSTFlash Flood WarningFWDHood3 hr
Mar 25, 8:10 PM CSTSevere Thunderstorm WarningFWDHood65 min
Mar 25, 8:14 PM CSTSevere Thunderstorm WarningFWDEllis61 min
Mar 25, 8:45 PM CSTSevere Thunderstorm WarningFWDSomervell45 min
Mar 25, 8:58 PM CSTSevere Thunderstorm WarningFWDJohnson47 min
Mar 25, 9:05 PM CSTSevere Thunderstorm WarningFWDJohnson55 min
Mar 25, 9:11 PM CSTSevere Thunderstorm WarningFWDHill64 min
Mar 25, 9:58 PM CSTSevere Thunderstorm WarningFWDNavarro62 min
Mar 25, 10:39 PM CSTSevere Thunderstorm WarningFWDFreestone66 min
Mar 25, 10:45 PM CSTSevere Thunderstorm WarningFWDYoung45 min
Mar 25, 10:49 PM CSTSevere Thunderstorm WarningFWDJack56 min
Mar 25, 11:34 PM CSTSevere Thunderstorm WarningFWDPalo Pinto56 min
Mar 26, 12:17 AM CSTSevere Thunderstorm WarningFWDTarrant43 min
Mar 26, 12:23 AM CSTSevere Thunderstorm WarningFWDParker67 min
Mar 26, 1:10 AM CSTSevere Thunderstorm WarningFWDJohnson, Tarrant65 min
Mar 26, 2:00 AM CSTSevere Thunderstorm WarningFWDHenderson, Navarro60 min
Mar 26, 2:14 AM CSTSevere Thunderstorm WarningFWDEllis, Hill, Johnson61 min
Mar 26, 2:22 AM CSTSevere Thunderstorm WarningFWDHood53 min
Mar 26, 2:56 AM CSTSevere Thunderstorm WarningFWDSomervell49 min
Mar 26, 3:00 AM CSTSevere Thunderstorm WarningFWDAnderson, Freestone, Navarro60 min
Mar 26, 3:57 AM CSTSevere Thunderstorm WarningFWDLeon48 min
Mar 26, 5:43 PM CSTSevere Thunderstorm WarningFWDBell47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.